MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Agile? Esophageal; prosthesis, esophageal

BOSTON SCIENTIFIC CORPORATION Agile? Esophageal; prosthesis, esophageal
Model Number M00517440
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Insufficient Information (4580)
Date of Event 04/20/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device upn and lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf impact code f0101, f2202, and f2301 captures the reportable event of the patient underwent multiple procedures following the esd.Imdrf impact code f02 captures the reportable event of the patient death.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal otw was implanted in the rectum during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2026.During the procedure, the agile stent was successfully implanted.However, it was reported that the patient underwent multiple procedures following the esd.Subsequently, the patient passed away.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal otw was implanted in the rectum during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2026.During the procedure, the agile stent was successfully implanted.However, it was reported that the patient underwent multiple procedures following the esd.Subsequently, the patient passed away.Additional information received on july 14, 2026: it was reported to boston scientific corporation that an agile esophageal otw was implanted in the rectum during a rectosigmoid endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2026.During the procedure, dissection of an estimated greater than 5 cm lesion using a non-bsc device resulted in perforation and pneumoperitoneum.Following endoscopic closure of the esd defect, an agile fully covered stent was placed across the defect to support closure of the perforation.No performance issues or malfunctions were reported for the agile stent, and it was reported to have been deployed as intended.One day post-procedure, an abdominal x-ray reportedly showed no free air, suggesting successful closure.However, an injury to the inferior epigastric artery or vein was suspected, likely related to needle decompression performed during management of the pneumoperitoneum.The patient subsequently underwent multiple surgical procedures, including a colectomy, reportedly experienced multiple cerebrovascular accidents (cvas), and expired approximately four weeks later.The cause of death may have been liver failure; however, this remains unconfirmed.Note: it was reported that the agile stent was used to manage a colorectal perforation after rectosigmoid esd.However, per the agile esophageal partially covered and fully covered stent systems directions for use, the stent is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistula.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal otw was implanted in the rectum during a rectosigmoid endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2026.During the procedure, dissection of an estimated greater than 5 cm lesion using a non-bsc device resulted in perforation and pneumoperitoneum.Following endoscopic closure of the esd defect, an agile fully covered stent was placed across the defect to support closure of the perforation.No performance issues or malfunctions were reported for the agile stent, and it was reported to have been deployed as intended.One day post-procedure, an abdominal x-ray reportedly showed no free air, suggesting successful closure.However, an injury to the inferior epigastric artery or vein was suspected, likely related to needle decompression performed during management of the pneumoperitoneum.The patient subsequently underwent multiple surgical procedures, including a colectomy, reportedly experienced multiple cerebrovascular accidents (cvas), and expired approximately four weeks later.The cause of death may have been liver failure; however, this remains unconfirmed.Note: it was reported that the agile stent was used to manage a colorectal perforation after rectosigmoid esd.However, per the agile esophageal partially covered and fully covered stent systems directions for use, the stent is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistula.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks b2 (date of death) and h1 (type of reportable event) has been corrected.Blocks b5, d4 (model and catalog number), and h6 (device, patient, and impact codes) were updated based on the additional information received on july 14, 2026.Block b2: the date of death is an approximate.The exact date of death was not provided by the complainant.Block d4, h4: the complainant was unable to provide the complaint device upn and lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf patient code e0133 captures the reportable event of stroke/ cerebral vascular accident (cva).Imdrf impact code f02 captures the reportable event of the patient death.Imdrf impact code f2203 captures the reportable event of an abdominal x-ray reportedly showed no free air.Imdrf impact code f1901 captures the reportable event of patient subsequently underwent multiple surgical procedures, including a colectomy.
 
Additional Manufacturer Narrative
Block b2: the date of death is an approximate.The exact date of death was not provided by the complainant.Block d4, h4: the complainant was unable to provide the complaint device upn and lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf patient code e0133 captures the reportable event of stroke/ cerebral vascular accident (cva).Imdrf impact code f02 captures the reportable event of the patient death.Imdrf impact code f2203 captures the reportable event of an abdominal x-ray reportedly showed no free air.Imdrf impact code f1901 captures the reportable event of patient subsequently underwent multiple surgical procedures, including a colectomy.Block h11: investigation results: with all available information, boston scientific corporation concludes that the reported patient adverse events were unable to be confirmed.The complaint device was not returned.Therefore; product analysis could not be performed.Without proper evaluation of the device, it is unknown if the reported events were due to the technique used during the procedure, anatomical conditions or related to device malfunction.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Ship history review: ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.Device technical analysis: the complaint device was not returned.Therefore; product analysis could not be performed.Similar complaint review: a similar complaint review was completed.There were no emerging trends identified that warrant further action.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Additional Manufacturer Narrative
Block b2: the date of death is an approximate.The exact date of death was not provided by the complainant.Block d4, h4: the complainant was unable to provide the complaint device upn and lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf patient code e0133 captures the reportable event of stroke/ cerebral vascular accident (cva).Imdrf impact code f02 captures the reportable event of the patient death.Imdrf impact code f2203 captures the reportable event of an abdominal x-ray reportedly showed no free air.Imdrf impact code f1901 captures the reportable event of patient subsequently underwent multiple surgical procedures, including a colectomy.Block h11: investigation results: with all available information, boston scientific corporation concludes that the reported patient adverse events were unable to be confirmed.The complaint device was not returned.Therefore; product analysis could not be performed.Without proper evaluation of the device, it is unknown if the reported events were due to the technique used during the procedure, anatomical conditions or related to device malfunction.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Ship history review: ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.Device technical analysis: the complaint device was not returned.Therefore; product analysis could not be performed.Similar complaint review: a similar complaint review was completed.There were no emerging trends identified that warrant further action.Labeling review: a labeling review was performed, and from the information available, the device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the agile stent was used to manage a colorectal perforation after rectosigmoid esd.However, per the agile esophageal partially covered and fully covered stent systems ifu: "the stent is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistula."additionally, it was confirmed that the following adverse event is anticipated in the ifu: death.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
Agile? Esophageal
Common Device Name
prosthesis, esophageal
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
EI   01752
+1(914)571-6918
MDR Report Key25767029
Report Number3005099803-2026-02735
Device Sequence Number18559182
Product Code ESW
UDI-Device Identifier08714729973065
UDI-Public(01)08714729973065
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K233837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00517440
Device Catalogue NumberM00517440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Supplement Date Received by Manufacturer07/09/2026
08/18/2026
08/18/2026
Initial Report FDA Received Date07/09/2026
Supplement Report FDA Received Date08/04/2026
09/09/2026
09/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient SexUnknown